Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An abstract approach to Bohr's phenomenon

Authors: L. Aizenberg, A. Aytuna and P. Djakov
Journal: Proc. Amer. Math. Soc. 128 (2000), 2611-2619
MSC (2000): Primary 32A37, 32A05; Secondary 46E10
Published electronically: March 1, 2000
MathSciNet review: 1657738
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In 1914 Bohr discovered that there exists $r \in (0,1)$ such that if a power series converges in the unit disk and its sum has modulus less than $1$, then for $ \vert z\vert < r $ the sum of absolute values of its terms is again less than $1$. Recently analogous results were obtained for functions of several variables. Our aim here is to present an abstract approach to the problem and show that Bohr's phenomenon occurs under very general conditions.

References [Enhancements On Off] (What's this?)

  • 1. L. Aizenberg, Multidimensional analogues of Bohr's theorem on power series, Proc. Amer. Math. Soc., to appear. CMP 98:16
  • 2. L. Aizenberg, A. Aytuna, P. Djakov, Generalization of Bohr's theorem for arbitrary bases in spaces of holomorphic functions of several variables, preprint METU, Mathematics 98/168.
  • 3. H. P. Boas, D. Khavinson, Bohr's power series theorem in several variables, Proc. Amer. Math. Soc. 125 (1997), 2975-2979. MR 98i:32002
  • 4. H. Bohr, A theorem concerning power series, Proc. London Math. Soc. (2) 13 (1914) 1-5.
  • 5. C. Carathéodory, Über den Variabilitätsbereich der Koeffizienten von Potenzreihen, die gegebene werte nicht annemen, Math. Ann. 64 (1907), 95-115.
  • 6. P. L. Duren, Univalent Functions, Springer, 1983. MR 85j:30034
  • 7. R. Meise, D. Vogt, Introduction to Functional Analysis, Clarendon Press, Oxford 1997. MR 98g:46001
  • 8. E. C. Titchmarsh, The theory of functions, Oxford University Press, 1939.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 32A37, 32A05, 46E10

Retrieve articles in all journals with MSC (2000): 32A37, 32A05, 46E10

Additional Information

L. Aizenberg
Affiliation: Department of Mathematics and Computer Science, Bar-Ilan University, 52900Ramat-Gan, Israel

A. Aytuna
Affiliation: Department of Mathematics, Middle East Technical University, 06531 Ankara, Turkey

P. Djakov
Affiliation: Department of Mathematics, Sofia University, 1164 Sofia, Bulgaria

Keywords: Spaces of holomorphic functions, Bohr phenomenon
Received by editor(s): July 17, 1998
Received by editor(s) in revised form: October 15, 1998
Published electronically: March 1, 2000
Additional Notes: The first author’s research was supported by the BSF grant No 94-00113
The second author wishes to thank L. Aizenberg and institute E. Noether for the invitation to Bar-Ilan University and their hospitality during his visit in Israel
The third author’s research was supported in part by NRF of Bulgaria, grant no. MM-808/98
Communicated by: Steven R. Bell
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society